Advertisement

What should I do in case of a retinol overdose?

If you suspect a retinol overdose, call the National Poison Control hotline at 1-800-222-1222 right away and seek immediate medical help.

Overdoses are very serious and should be treated as soon as possible.

Overdoses of retinol can cause vitamin A toxicity and symptoms such as severe headache, bone and joint pain, fatigue, dizziness, changes in your menstrual period, dry skin around your mouth, hair loss, vision changes, loss of appetite, vomiting, jaundice, dark urine, stomach pain, pain behind the eyes, and nausea.

Continue Learning about Retinoids

What are retinoids?
Dr. Doris Day, MDDr. Doris Day, MD
The term retinoid includes both naturally occurring and synthetic products that classically were...
More Answers
Should I use topical retinoids for acne if I am pregnant?
Dr. Doris Day, MDDr. Doris Day, MD
There are questions about using topical retinoids during pregnancy. There are natural levels of ...
More Answers
How do retinoids help treat psoriasis?
RealAgeRealAge
Topical retinoids can be used to treat psoriasis. These are prescription vitamin A-like gels and...
More Answers
What are retinoids and what role do they play in the skin?
Ben KaminskyBen Kaminsky
The retinoids, which are derivatives of vitamin A, are good examples of cell receptor activators...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.